How Risperdal can cause cardiac arrest
Posted on Thursday, October 9th, 2014 at 1:13 pm
On October 29, 2009, The U.S. National Library of Medicine National Institutes of Health stated that patients using atypical antipsychotic drugs, such as Risperdal, have a dose-related increased risk of sudden cardiac arrest (SCA).
Atypical antipsychotics are a second-generation class of drugs designed to treat schizophrenia and bipolar disorder. This type of drug was promoted as a safer substitute for the first-generation antipsychotics, which were known to cause a myriad of motor control disabilities. However, both types of antipsychotics are associated with heart disorders, including cardiac arrest. This is because antipsychotics were found to affect the electrical activities of the heart, which may result in heart rhythm abnormalities (arrhythmias) that may ultimately lead to SCA.
If you or your loved one has been harmed after using this drug, a qualified and assertive product liability attorney at Williams Kherkher might be able to help you file a private action against the drug company involved. To see if your situation qualifies for such action, call our office at (888) 220-0640 today.